Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2001, 5:00 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 29, 2001, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 292200
SVRLBF
NEC111-117-292300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT FRI JUN 29 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 600 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MCPHERSON COUNTY...OR ABOUT 22 MILES
SOUTHWEST OF TRYON...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER FARM AND RANGELANDS OF SOUTHERN MCPHERSON COUNTY
OVER FARM AND RANGELANDS OF NORTHWEST LINCOLN COUNTY
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR WESTERN NEBRASKA.
LAT...LON 4147 10141 4140 10137 4140 10127 4130 10127
4133 10082 4156 10084
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:27 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 29, 2:27 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT FRI JUN 29 2001 ...CHC OF THUNDERSTORMS AND TEMPS ARE THE BIGGEST CHALLENGES THRU PERIOD... UPPER RIDGE NEAR THE FOUR CORNERS REGION CONTINUES TO FLATTEN IN THE WESTERN SECTIONS MAKING A POSITIVE TILT INTO THE NORTHERN PLAINS. SATELLITE IMAGERY SHOWS CONVECTION STARTING TO FIRE ALONG A SFC BOUNDARY IN THE PANHANDLE. THIS BOUNDARY WAS EVIDENT ON THE CYS RADAR OVER THE LAST FEW HOURS. TEMPS HAVE JUMPED INTO THE MID 90S OVER THE SOUTHWEST ZONES WITH DEWPOINTS IN THE MID 60S TO NEAR 70. THE AVN AND ETA ARE IN GOOD AGREEMENT THROUGH 12Z SAT BUT THEN DIVERGE...ESPECIALLY IN THE PCPN FIELD. HAVE LEANED TOWARD THE ETA WITH THE PCPN CONTINUING TO FIRE ALONG THE FRONT AS IT MOVES SOUTH ACROSS WESTERN NE. THE AVN MOVES THE PCPN EAST ACROSS SD. THIS SEEMS A LITTLE SUSPECT SINCE THE BEST LIFT...INSTABILITY...AND MOISTURE WILL BE IN PLACE OVER NE AND CORFIDI VECTORS SUGGEST SOUTH SOUTHEAST MOVEMENT. THE CONVECTION OVER THE SOUTHWEST ZONES IS EXPECTED TO MOVE SOUTHEAST IN ACCORDANCE WITH THE CORFIDI VECTORS. EXPECT MOST OF CONVECTION TO MOVE SOUTH OUT OF THE CWA BY EARLY EVENING. THIS MOVEMENT IS ALSO IN AGREEMENT WITH OTHER STORMS THAT DEVELOPED OVER THE LAST 24 HOURS. ANOTHER BOUNDARY EVIDENT ON SATELLITE EXTENDS FROM NORTHEAST TO SOUTHWEST SOUTH DAKOTA. WITH LAPS CAPE VALUES EXCEEDING 4500 J/KG ACROSS THE NORTHERN PART OF THE CWA...EXPECT THE NEXT CONVECTION TO FIRE AS THE SFC BOUNDARY IN SD SLIDES SOUTHEAST INTO THE HIGH INSTABILITY. AGAIN...THE STORMS WILL SLIDE SOUTHEAST OVER THE NORTHEAST PORTION OF THE CWA TONIGHT. AS THIS MOVES SOUTHEAST...IT WILL MOVE OUT OF THE LLJ SUPPORT SO EXPECT IT TO SLOWLY DIMINISH AFTER MIDNIGHT. ANOTHER LARGE COMPLEX DEVELOPS IN WESTERN SOUTH DAKOTA AFTER MIDNIGHT ON THE NOSE OF THE LLJ AND ALONG A DEVELOPING COLD FRONT. THIS AGAIN PUSHES SOUTHEAST INTO THE NORTHWEST SECTIONS OF THE CWA LATE TONIGHT. THE COLD FRONT SLIDES SOUTHEAST ACROSS THE CWA ON SAT WITH GOOD INSTABILITY ALONG THE FRONT...CAPES AROUND 3000 J/KG. THE FRONT EXTENDS FROM NORTHEAST NE SOUTHWEST INTO THE CENTRAL PORTIONS OF THE PANHANDLE BY 18Z SAT AND THEN BECOMES STATIONARY OVER THE SOUTHERN THIRD OF NE BY 00Z SUN. WITH GOOD SHEAR TO THE NORTH OF THE FRONT...THERE MAY BE ENOUGH ROTATION FOR TORNADIC DEVELOPMENT SAT AFTERNOON. H8 TEMPS DROP OFF BEHIND THE FRONT SO WILL KEEP COOLER CONDITIONS OVER THE NORTHEAST. THE SOUTHERN AND WESTERN PORTIONS WILL STILL REMAIN FAIRLY WARM. SAT NIGHT THE ETA DEVELOPS ANOTHER THUNDERSTORM COMPLEX IN NORTHEAST WY AND MOVES IT SOUTHEAST INTO THE NORTHERN PORTION OF THE CWA BY 10Z-12Z SUN. THE RIDGE FLATTENS CONSIDERABLY BY THIS TIME WITH MOST STORMS MOVES EAST SOUTHEAST. A SFC TROF DEVELOPS IN THE WEST AGAIN WITH SOUTHERLY FLOW BRINGING IN VERY WARM AIR. TEMPS SHOULD WARM AGAIN INTO THE UPPER 80S TO LOWER 90S. WITH RIDGING IN THE WEST AND SHORTWAVES MOVING THROUGH THE FLOW... EXTENDED LOOKS FAIRLY ACTIVE WITH CHC OF SHOWERS AND THUNDERSTORMS. WILL NOT CHANGE MUCH AT THIS TIME. .LBF...NONE. DDB
In the hours before
Special weather statement, Jun 29, 11:13 AM CDT, 5 hours 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-292045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 AM CDT FRI JUN 29 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHERN NEBRASKA...MAINLY NORTH OF AN ELLSWORTH TO THEDFORD TO ONEILL LINE. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA HOWEVER...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA AS SOUTH WINDS BRING MOIST AIR FROM THE GULF OF MEXICO. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS TEMPERATURES WARM INTO THE 90S. BY AFTERNOON...AN UPPER LEVEL DISTURBANCE PUSHING INTO NORTH CENTRAL NEBRASKA WILL INITIATE ISOLATED THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELSEWHERE...ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAIN...AND POSSIBLY SMALL HAIL IN SOME LOCATIONS. DP
Local storm report, Jun 29, 2:36 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
236 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM 11 S OSHKOSH NE .75 INCH HAIL
06/29/01 GARDEN
RLBLocal storm report, Jun 29, 4:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
407 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM 11 S OSHKOSH NE .75 INCH HAIL
06/29/01 GARDEN
0340 PM 16 SW TRYON NE .75 INCH HAIL
06/29/01 MCPHERSON
0401 PM 9 SW ARTHUR NE .88 INCH HAIL
06/29/01 ARTHUR
RLBSpecial weather statement, Jun 29, 4:38 PM CDT, 22 minutes before
NEZ004-005-022>025-035>037-056>059-069>071-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 438 PM CDT FRI JUN 29 2001 ...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE ATMOSPHERE IS MOIST AND VERY UNSTABLE THIS AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SCATTERED THUNDERSTORMS CONTINUE TO FIRE ACROSS PARTS OF THE REGION. SOME STORMS WILL BECOME SEVERE AND LAST INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. THESE STORMS ARE CAPABLE OF PRODUCING SEVERE WEATHER. TRACK THE STORMS ON NOAA WEATHER RADIO OR CHECK OUT OUR STORM MONITOR WEB SITE AT WWW.CRH.NOAA.GOV/LBF USING LOWERCASE LETTERS. CDC
Local storm report, Jun 29, 4:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
450 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM 11 S OSHKOSH NE .75 INCH HAIL
06/29/01 GARDEN
0340 PM 16 SW TRYON NE .75 INCH HAIL
06/29/01 MCPHERSON
0401 PM 9 SW ARTHUR NE .88 INCH HAIL
06/29/01 ARTHUR
0450 PM 6 N ARTHUR NE 1.00 INCH HAIL
06/29/01 ARTHUR
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:34 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| Jun 29, 1:31 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 59 min |
| Jun 29, 1:58 PM CDT | Tornado Warning | LBF | Deuel, Garden | 32 min |
| Jun 29, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 41 min |
| Jun 29, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 58 min |
| Jun 29, 4:19 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 29, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 61 min |
| Jun 29, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 62 min |
| Jun 29, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 51 min |
| Jun 29, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 55 min |
| Jun 29, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 29, 6:14 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 61 min |
| Jun 29, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 39 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 29, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 29, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.